Heavy Rain, Ware
- When
- June 4, 6:57 PM EST
- Where
- Ware County, 0.91 mi SW of Waycross
- Reported by
- Trained Spotter
- Coordinates
- 31.210, -82.360
Storm spotter reported minor street flooding in Waycross, mainly in the vicinity of the fairgrounds.
A weak cold front lingered over south Georgia while a moist tropical airmass streamed over the area under southwest flow. and a few strong storms were expected during the afternoon due to outflows from morning convection over western zones interacting with an unstable low level airmass.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A weak cold front lingered over south Georgia while a moist tropical airmass streamed over the area under southwest flow. Locally heavy rainfall was expected due to slow storm motion...and a few strong storms were expected during the afternoon due to outflows from morning convection over western zones interacting with an unstable low level airmass.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 4, 6:56 PM EST, 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 756 PM EDT TUE JUN 4 2013 .UPDATE... UPDATED TO FOCUS EVENING PRECIPITATION COVERAGE FURTHER INLAND. BEST INSTABILITY THIS EVENING FOCUSED OVER SOUTHEAST GEORGIA AND SUWANNEE VALLEY WHERE OUTFLOW BOUNDARIES AND INSTABILITY COULD KEEP SHOWERS/STORMS GOING PAST SUNSET. ELSEWHERE...LOWER CHANCES THIS EVENING. NOT EXPECTING MUCH MORE THAN SHOWERS AFTER MIDNIGHT ACROSS LAND AREAS...WITH THUNDERSTORMS POSSIBLE THROUGH THE NIGHT OVER THE WARM ATLANTIC WATERS. && .AVIATION... DEEP MOISTURE WILL CONTINUE TO STREAM NORTHEAST ACROSS THE REGION THIS 00Z TAF PERIOD. WHILE THUNDERSTORMS CAN NOT BE COMPLETELY RULED OUT DURING ANY PART OF THIS TAF PERIOD...THE BEST POTENTIAL WILL BE THIS EVENING...THEN AGAIN AFTER 18Z WEDNESDAY. AS CONFIDENCE IS LOW FOR THUNDERSTORMS AT TAF SITES...WILL NOT INCLUDE IN TAFS OVERNIGHT INTO THE MORNING. LIGHT FOG AND MVFR CIGS ARE EXPECTED TO DEVELOP OVERNIGHT...INTO WEDNESDAY MORNING. ADDITIONAL RESTRICTIONS WILL BE POSSIBLE IN AND NEAR ANY THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... AMG 70 88 70 86 / 90 70 70 90 SSI 74 82 74 81 / 60 50 40 80 JAX 71 86 72 83 / 20 70 60 80 SGJ 72 84 72 81 / 40 50 40 80 GNV 70 88 71 83 / 90 70 60 80 OCF 71 87 72 82 / 90 60 50 80 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && STRUBLE/HESS/GUILLET
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 122 PM EDT TUE JUN 4 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-051730- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 122 PM EDT TUE JUN 4 2013 ...STRONG THUNDERSTORMS WITH LOCALIZED FLOODING POSSIBLE THIS AFTERNOON AND EVENING... ...FLOODING RAINS POSSIBLE FROM THURSDAY THROUGH EARLY FRIDAY AS LOW PRESSURE CROSSES OUR REGION... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED THROUGHOUT NORTHEAST FLORIDA THIS AFTERNOON. SCATTERED TO NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL DEVELOP OVER PORTIONS OF SOUTHEAST GEORGIA DURING THE MID TO LATE AFTERNOON HOURS. STORM MOTION WILL BE SLOW AND GENERALLY EAST TO NORTHEAST. A FEW STORMS COULD BECOME STRONG...WITH BLINDING DOWNPOURS...FREQUENT LIGHTNING STRIKES...AND LOCALLY GUSTY WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A LOW PRESSURE CENTER IS EXPECTED TO CONSOLIDATE AND MOVE NORTH- NORTHEASTWARD TOWARDS THE FLORIDA BIG BEND REGION ON WEDNESDAY NIGHT AND THURSDAY. A PERIOD OF HEAVY RAINFALL IS BECOMING INCREASINGLY LIKELY FOR OUR REGION FROM THURSDAY THROUGH EARLY FRIDAY. A FLOOD WATCH MAY BE ISSUED FOR PORTIONS OF OUR REGION DURING THIS TIME FRAME. SATURATED GROUND CONDITIONS ACROSS NORTHEAST FLORIDA MAY RESULT IN FLOODING OF SMALLER BASIN RIVERS AND THEIR TRIBUTARIES. SMALL CRAFT ADVISORIES ARE EXPECTED FROM WEDNESDAY NIGHT THROUGH AT LEAST THURSDAY NIGHT ON THE OFFSHORE WATERS AS SOUTH TO SOUTHWEST WINDS INCREASE. THESE CONDITIONS MAY ALSO BE EXPERIENCED IN THE NEAR SHORE WATERS DEPENDING ON THE STRENGTH OF THE LOW PRESSURE CENTER AS IT CROSSES OUR REGION. OTHERWISE...SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS OUR AREA MAINLY DURING THE AFTERNOON AND EVENING DURING THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS/NELSON
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
642 PM EDT TUE JUN 4 2013
GAZ163-042315-
CLINCH-
642 PM EDT TUE JUN 4 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
CLINCH COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
715 PM EDT...
AT 643 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST
OF COGDELL TO 15 MILES WEST OF HOMERVILLE...STATIONARY. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND COGDELL...HOMERVILLE AND
ARGYLE THROUGH 715 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3119 8296 3118 8267 3107 8262 3101 8260
3098 8297 3118 8298
TIME...MOT...LOC 2243Z 312DEG 2KT 3113 8267 3109 8299
HESSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
655 PM EDT TUE JUN 4 2013
GAZ152-164-165-042345-
BRANTLEY-CHARLTON-INLAND CAMDEN-
655 PM EDT TUE JUN 4 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
BRANTLEY...NORTHEASTERN CHARLTON AND NORTHWESTERN CAMDEN COUNTIES FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 745 PM EDT...
AT 655 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM WAVERLY TO 3 MILES
SOUTHEAST OF HOBOKEN...MOVING SOUTH AT 10 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FORT MUDGE...HOBOKEN...
HICKOX...WAVERLY...WOODBINE...WINOKUR...TARBORO...RACE POND AND
COLESBURG THROUGH 745 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3088 8166 3091 8221 3101 8222 3102 8213
3109 8221 3117 8221 3117 8222 3119 8223
3121 8177 3117 8178 3115 8176 3115 8173
3111 8163 3111 8160
TIME...MOT...LOC 2255Z 338DEG 7KT 3110 8172 3113 8210
HESSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
701 PM EDT TUE JUN 4 2013
GAZ132-042330-
COFFEE-
701 PM EDT TUE JUN 4 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
COFFEE COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
730 PM EDT...
AT 701 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF NICHOLLS...MOVING
SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND NICHOLLS THROUGH 730 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3156 8263 3155 8260 3147 8260 3147 8263
3137 8263 3136 8282 3141 8285 3158 8276
3159 8263
TIME...MOT...LOC 2301Z 296DEG 3KT 3146 8271
HESSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
721 PM EDT TUE JUN 4 2013
GAZ149-163-050000-
ATKINSON-CLINCH-
721 PM EDT TUE JUN 4 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
ATKINSON AND NORTHWESTERN CLINCH COUNTIES FOR STRONG WINDS...SMALL
HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 800 PM EDT...
AT 722 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 6 MILES SOUTHWEST OF PEARSON...MOVING NORTH AT
5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WILLACOOCHEE AND PEARSON THROUGH 800 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3136 8280 3107 8277 3107 8298 3118 8298
3118 8305 3123 8306 3127 8304 3131 8307
3133 8307 3135 8309
TIME...MOT...LOC 2322Z 170DEG 6KT 3123 8291
HESSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
729 PM EDT TUE JUN 4 2013
GAZ132-134-149>151-050015-
ATKINSON-BACON-COFFEE-PIERCE-WARE-
729 PM EDT TUE JUN 4 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
WARE...PIERCE...NORTHEASTERN ATKINSON...SOUTHWESTERN BACON AND
SOUTHEASTERN COFFEE COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 815 PM EDT...
AT 729 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST
OF NICHOLLS TO 3 MILES EAST OF SUNNYSIDE...MOVING SOUTHWEST AT 5 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND JAMESTOWN...
PEBBLE HILL...NICHOLLS...DIXIE UNION...BLACKSHEAR...BICKLEY...
SUNNYSIDE...DEENWOOD...HEBARDVILLE AND BRAGANZA THROUGH 815 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3161 8272 3133 8205 3126 8212 3126 8215
3124 8214 3121 8217 3121 8219 3122 8222
3122 8228 3119 8228 3117 8223 3117 8221
3105 8234 3137 8292
TIME...MOT...LOC 2329Z 047DEG 4KT 3145 8278 3123 8229
HESSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
744 PM EDT TUE JUN 4 2013
GAZ152-164-165-050015-
BRANTLEY-CHARLTON-INLAND CAMDEN-
744 PM EDT TUE JUN 4 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR BRANTLEY...
NORTHEASTERN CHARLTON AND NORTHWESTERN CAMDEN COUNTIES FOR STRONG
WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 815 PM EDT...
AT 744 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM FORT MUDGE TO 6
MILES WEST OF TARBORO...MOVING WEST AT 5 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FORT MUDGE...TARBORO...
NAHUNTA...HOBOKEN...HICKOX...WINOKUR...RACE POND AND HOMELAND THROUGH
815 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3101 8169 3079 8212 3101 8235 3101 8214
3109 8221 3117 8221 3119 8227 3122 8223
3121 8219 3122 8216 3124 8214 3126 8215
3127 8211 3128 8202
TIME...MOT...LOC 2344Z 070DEG 6KT 3114 8220 3103 8192
HESSThe national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
Storm spotter reported minor street flooding in Waycross, mainly in the vicinity of the fairgrounds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2013Every state in 2013This day in weather historyWarnings in Georgia, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453474.